Per 1.6ml (two dropperfuls):
- Pseudoephedrine 15mg (decongestant)
- Acetaminophen 160mg (fever reducer)
- Dextromethorphan 5mg (cough suppressant)
WHEN TO USE
Fever, aches, frequent cough, nasal congestion, mild runny nose (Day time). An ideal use for this combination would be a child with congested nose (but not too itchy and runny) and an annoying frequent cough, but he’s well enough to go to school. This combination won’t make your child drowsy which is important for alertness in school. For nighttime use, or if there is a very runny, itchy nose, then you should probably also use an antihistamine which will help your child sleep. This medication contains Pseudoephedrine, which is a nasal decongestant. Using a Decongestant will clear nasal passages making it easier to breath through the nose. It also has a mild drying effect so it will help relieve runny nose a bit. The Dextromethorphan (DM for short) is a cough suppressant. It will offer temporary relief (a few hours) to that nagging cough caused by a “tickle” in the throat. The Acetaminophen in this cold medication will help relieve the aches and fever that your child may have. If you are using this combination of cold medication but still need to do more for the fever, then a dose of Ibuprofen (Motrin or Advil) would be okay to give.
HELPFUL TIP FOR TREATING COLDS
When I give my children cold medication, I have found that the nasal passages can become too dry, that’s why it’s important to use saline nasal spray throughout the day and a humidifier in the bedroom at night.
It is safe to use in children six months and older for upper respiratory illness (such as colds and sinus infections). If your child has a lower respiratory tract illness (like pneumonia, bronchiolitis or asthma) you should ask your physician before using cold or cough remedies. The main side effect can be over-stimulation. Uncommon side effects are headache, upset stomach and dizziness. If your child has a history of seizures, high blood pressure, heart disease, thyroid disease or is taking medications for any of these conditions, consult your doctor before taking this medication.
Be sure to use supplied dropper or syringe:
- ½ dropper = 0.4ml
- 1 dropper = 0.8ml
|Under six months||Ask your doctor|
|6-11 months (12-17 lbs)||Ask your doctor|
|12-23 months (18-23 lbs)||Ask your doctor|
|2-3 years (24-35 lbs)||Ask your doctor|
|>35 pounds||Use Children’s liquid|